Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 108, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Sep 2, 2002, 3:17 PM CDT for Ashland County, Wisconsin. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2002, 3:17 PM CDT (20:17 UTC)
- Expired
- Sep 2, 2002, 4:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Ashland County, WI
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.3 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2159 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 1:30 AM CDT, 13 hours 47 minutes earlier.
Area forecast discussion, Sep 2, 1:30 AM CDT, 13 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 130 AM CDT MON SEP 2 2002 MAIN FOCUS WILL BE SVR TSTM THREAT THIS MRNG. VIGOROUS CDFNT POWERED BY STG MID/UPR LVL DYNAMICS WL SWEEP RAPIDLY THRU MN THIS MRNG AND THRU WI THIS AFTN. THE FNT IS SHOWING UP ON REGIONAL MOSAIC RADAR AS A LINEAR FEATURE BTWN BIS AND JMS. CONVECTION IS BREAKING OUT IN THE CONVERGENT AREA AND SGFNT PRESSURE FALLS AHD OF THE FTN IN THAT AREA. STG SWLY FLOW AND IMPRESSIVE SHEAR THRU THE MID LVLS SUPPORT THE MDT RISK AREA OF SPC. ONCE THE FNT GOES THRU, ENERGY FM THE 100KT JET DRIVING THE S/WV MIXES DOWN TO PRODUCE SOME GUSTY WINDS THAT RAPIDLY END THE SVR THREAT IN THE NVA AREA. WELL HIT THE FCST RATHER HARD EARLY ON WITH A MENTION OF PSBL SVR IN MOST MN AREAS THIS MRNG AND IN WI FOR THE LATE MRNG/AFTN PD. ETA/MESOETA HAS THE SFC DETAILS EARLY ON AND WELL FOLLOW THAT GDNC SINCE NO BIG CHANGES NEEDED ATTM. .DLH...NONE. CS
In the hours before
Special weather statement, Sep 2, 9:35 AM CDT, 5 hours 42 minutes before
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-022000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 935 AM CDT MON SEP 2 2002 ...MODERATE RISK OF SEVERE THUNDERSTORMS TODAY... HAZARD... THE MAIN THREAT FROM SEVERE THUNDERSTORMS TODAY WILL BE DAMAGING WINDS AND LARGE HAIL. THE MOST FAVORED AREA IS GENERALLY SOUTH OF A LINE FROM THE WALKER AND HACKENSACK AREAS...EAST THROUGH DULUTH AND ON INTO ALL OF NORTHWESTERN WISCONSIN. DISCUSSION... A STRONG COLD FRONT WILL MOVE RAPIDLY ACROSS NORTHEASTERN MINNESOTA THIS MORNING AND ACROSS NORTHWESTERN WISCONSIN THIS AFTERNOON. SPOTTER ACTIVATION... NATIONAL WEATHER SERVICE SPOTTER ACTIVATION WILL BE LIKELY TODAY. .END CS/CLC
Local storm report, Sep 2, 10:16 AM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1016 AM CDT MON SEP 02 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0917 AM LEADER MN 2.50 IN HAIL
09/02/02 CASS REPORTED BY CASS
SHERIFFS OFFICE.The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:40 PM CDT | Flash Flood Warning | DLH | Pine | 4 hr |
| Sep 2, 8:56 AM CDT | Severe Thunderstorm Warning | DLH | Cass | 34 min |
| Sep 2, 9:01 AM CDT | Severe Thunderstorm Warning | DLH | Cass | 29 min |
| Sep 2, 9:23 AM CDT | Severe Thunderstorm Warning | DLH | Crow Wing | 52 min |
| Sep 2, 1:18 PM CDT | Severe Thunderstorm Warning | DLH | Carlton, Saint Louis | 57 min |
| Sep 2, 1:35 PM CDT | Special Marine Warning | DLH | 85 min | |
| Sep 2, 2:56 PM CDT | Special Marine Warning | DLH | 94 min | |
| Sep 2, 2:41 PM CDT | Severe Thunderstorm Warning | DLH | Bayfield | 64 min |
| Sep 2, 4:57 PM CDT | Tornado Warning | DLH | Price | 33 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.